MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 25 INFLOW/OUTFLOW TUBE SET (3); ARTHROSCOPE

SMITH & NEPHEW, INC. DYONICS 25 INFLOW/OUTFLOW TUBE SET (3); ARTHROSCOPE
Model Number 7211005
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during set up for an arthroscopy, when the outer package was opened, the inner package of the dyonics 25 inflow/outflow tube set had a small hole.Surgery was completed without delay using a back-up device instead.There was no patient involvement.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection revealed several small indentions as well as the major indention.From the outside, the major indention looks like it penetrates through.The inside was torn open to show the caps were still secured.This major indention did not puncture through.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found the raw material requirements, and that the certificate of compliance must be included.The root cause has been associated with a quality control deficiency.Factors that could have contributed to the failure include rough handling.No containment or corrective actions are recommended at this time.

Brand Name
DYONICS 25 INFLOW/OUTFLOW TUBE SET (3)
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15949176
Report Number1643264-2022-00465
Device Sequence Number20473443
Product Code HRX
UDI-Device Identifier03596010543578
UDI-Public03596010543578
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number7211005
Device Catalogue Number7211005
Device Lot Number51015039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date12/09/2022
Supplement Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown